Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

On antibiotics for bacterial vaginosis. Mucus in the vaginal discharge. Could this be perimenopause?

Hi, I am 46, 47 in April. In February, I missed my first period ever (not associated with pregnancy). I got my period on March 17. A few days later I noticed a bad odor, and went to my OB/GYN. Had a pap , etc...had an infection (BV I think) and am currently on antibiotics . It is now March 28 and my bleeding is still moderate and steady, with some small clots and mucus . I had CBC and pregnancy blood work done yesterday. Dr. called today and wants to put me on Provera for 10 days and I have scheduled a post GYN ultrasound and consultation. What could be going on with me? Could this be perimenopause, or something more serious, like cancer? Thank you.
Asked On : Mon, 1 Apr 2013
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
The irregularity of periods are mostly premenopausal, the other common cause like fibroid uterus , FUH can be excluded by USG.
The foul smelling white discharge could be-
* perimenopausal-due to hormonal disturbances.
*bacterial or viral STDs
*urinary problems
*Forgain body-forgotten tampoon
The discharge not being blood tinged,no history of bleeding after sex so Its unlikely to be cancer- Please dont worry, get your investgations done with a free mind -to confirm the cause & start a proper T/t.
Thank you.
Answered: Fri, 12 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor